Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 277, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2003, 5:55 PM CDT for Natchitoches Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2003, 5:55 PM CDT (22:55 UTC)
- Expired
- Jun 14, 2003, 7:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Natchitoches Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
472 WUUS54 KSHV 142255 SVRSHV LAC069-150000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 553 PM CDT SAT JUN 14 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NATCHITOCHES PARISH IN NORTHWEST LOUISIANA * UNTIL 700 PM CDT * AT 553 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF CAMPTI...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL NATCHITOCHES PARISH ALONG HIGHWAY 71 NEAR FAIRVIEW AT 605 PM CDT NEAR CAMPTI 625 PM THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH DOWNING TREES AND POWER LINES. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NATCHITOCHES PARISH IN NORTHWEST LOUISIANA UNTIL 700 PM CDT. LAT...LON 3203 9314 3189 9324 3177 9299 3199 9292 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:25 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 14, 3:25 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 325 PM CDT SAT JUN 14 2003 MOST CONVECTION TODAY FIRING ALONG WEAK SURFACE FRONT FROM NORTHERN ARKANSAS INTO CENTRAL AND WESTERN OKLAHOMA. MESOETA SEEMS TO HAVE BEST DEPICTION OF THIS...SO WILL GO WITH IN SHORT RUN AND BLEND WITH GFS LATER IN FORECAST. OVERALL...AIRMASS OVER CWA WILL REMAIN MOIST AND UNSTABLE OVER NEXT SEVERAL DAYS WITH PRECIP WATER BETWEEN 1.5 AND 2 INCHES. WEAK SHORT WAVES WILL CONTINUE TO BE THE TRIGGER FOR ANY SCATTERED TSTM DEVELOPMENT. UPPER TROF WILL REMAIN NEARLY STATIONARY FROM EAST TEXAS TO THE CENTRAL MISSISSIPPI VALLEY OVER THE NEXT FEW DAYS. NORTHERN PORTION OF TROF KICKS OUT TOWARD END OF WEEK...FINALLY BRINGING SOME DRIER AIR TO MOST AREAS. WILL DROP MENTION OF PRECIP BY SATURDAY TO ISOLATED. SHV 069/086 068/086 069 4544 MLU 070/086 068/084 071 4544 TXK 068/086 068/085 068 4444 TYR 069/084 068/085 069 4544 LFK 070/086 069/087 070 4544 .SHV...NONE.
Hazardous weather outlook, Jun 14, 12:00 PM CDT, 5 hours 55 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE OVER CENTRAL TEXAS WILL MOVE SLOWLY EAST THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AHEAD OF THIS SYSTEM ACROSS THE ENTIRE FOUR STATE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:39 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 36 min |
| Jun 14, 6:33 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.